Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 21, 2008, 1:41 PM MDT for Fremont County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 1:41 PM MDT (19:41 UTC)
- Expired
- May 21, 2008, 2:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 7:25 AM MDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 21, 7:25 AM MDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 725 AM MDT WED MAY 21 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT STRONG STORMS MOVED THROUGH THE CWA LAST EVENING...PRODUCING STRONG WINDS IN EXCESS OF 60 MPH ACROSS THE UPPER GREEN RIVER BASIN AND THE WIND RIVER BASIN. THIS SHOWER ACTIVITY WEAKENED BY MIDNIGHT...AND HAS MOVED NORTH INTO THE BIG HORN BASIN THIS MORNING. ADDITIONAL SHOWER AND ISOLATED THUNDERSTORM ACTIVITY CONTINUES TO FORM ACROSS WESTERN WYOMING THIS MORNING...AND THESE SHOWERS ARE EXPECTED TO CONTINUE INTO TODAY. MODELS IN FAIR AGREEMENT IN TIMING WITH THE UPCOMING TROUGH AND ASSOCIATED COLD FRONT MOVING IN TO WESTERN WYOMING AND PROGRESSING EASTWARD TODAY. STORM ACTIVITY WILL COVER THE MAJORITY OF THE CWA BY THIS EVENING. INSTABILITY INDEX VALUES INDICATE THE POTENTIAL FOR SOME STRONGER THUNDERSTORMS OVER THE CASPER AREA THIS EVENING...GOING FORECAST CONTINUES TO HAVE THE GUSTY WINDS... HEAVY RAINFALL...AND SMALL HAIL FOR SOUTHERN NATRONA COUNTY. THE MOVEMENT OF THIS SYSTEM WILL FURTHER SOLIDIFY THE EXIT OF THE HIGH PRESSURE RIDGE...WHICH WILL MOVE OFF INTO THE CENTRAL PLAINS. AS THIS SYSTEM MOVES INTO THE PLAINS...IT BECOMES MUCH MORE AMPLIFIED AND EVENTUALLY FORMS A HIGH PRESSURE CORE OVER THE EASTERN SASKATCHEWAN AND WESTERN MANITOBA PROVINCES. THIS HIGH PRESSURE WILL WORK AS AN OMEGA BLOCK...WHICH WILL CAUSE THE LOW PRESSURE SYSTEM TO STALL TO THE SOUTHWEST OF THE CWA. MEANWHILE...THE TROUGH FORMS AN AREA OF LOW PRESSURE BY LATE TONIGHT...WHICH WILL CAUSE SOUTHEASTERLY WINDS ACROSS THE EAST...WITH NORTHEASTERLY WINDS EXPECTED ACROSS THE CENTRAL BASINS. ISENTROPIC LIFT WILL ALSO BE PRESENT WHICH WILL KEEP THE ATMOSPHERE SATURATED. THIS SITUATION ALLOWS FOR UPSLOPE PRECIPITATION TO FORM ACROSS THE NORTHERN TWO THIRDS OF THE CWA OVERNIGHT...WHICH WILL BRING SIGNIFICANT AMOUNTS OF PRECIPITATION ACROSS THE AREA. THIS UPSLOPE SHOWER ACTIVITY EXPECTED TO PERSIST OVER THE AREA THROUGH THURSDAY AFTERNOON TO BRING SIGNIFICANT AMOUNTS OF PRECIPITATION ACROSS EASTERN AND CENTRAL WYOMING. A FLOOD WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING FOR JOHNSON AND NATRONA COUNTIES AS THEY DEAL WITH THEIR ONSLAUGHT OF SHOWER ACTIVITY. ADDITIONALLY...AS THE COLD FRONT PASSES THROUGH CENTRAL WYOMING THIS EVENING...SNOW LEVELS WILL FALL NEAR 6500 FT...WHICH WILL BRING THE POTENTIAL FOR HEAVY SNOW SHOWERS ACROSS THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS. A WINTER STORM WATCH REMAINS IN EFFECT FOR THIS AREA FROM TONIGHT THROUGH THURSDAY AFTERNOON. UP TO 15 INCHES OF SNOWFALL IS POSSIBLE ACROSS THE SOUTHERN HALF OF THE AREA...ESPECIALLY IMPACTING THE AREAS OF ATLANTIC CITY AND SOUTH PASS. MUCH COOLER CONDITIONS WILL BE FOUND THURSDAY DUE TO THE FRONTAL PASSAGE AND H7 TEMPERATURES FALLING -4 DEGREES CELSIUS. BASIN LOCATIONS WILL CONSEQUENTLY SEE TEMPERATURES IN THE LOW TO MID 60S...AND THE MOUNTAINS REACHING THE MID TO UPPER 40S. THIS IS LOWER THAN PREVIOUS MODELS RUNS WERE INDICATING...SO FORECAST WAS ADJUSTED TO DEMONSTRATE COOLER TEMPERATURES. .LONG TERM...SATURDAY THROUGH WEDNESDAY A PIECE UP THE UPPER LOW IS FORECAST TO LIFT ACROSS THE WEST ON SATURDAY PRODUCING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THE MOIST SW FLOW WILL ALSO LIKELY ALLOW OTHER STORMS TO FORM OFF THE UINTA MTNS AND MOVE ACROSS THE RED DESERT AND OFF MOST OF THE MOUNTAINS OF CENTRAL WYOMING SPREADING ACROSS THE LOWER ELEVATIONS LATE IN THE DAY. CHANCE POPS SEEMS WARRANTED SATURDAY WITH THE BEST CHANCE IN THE NW. ON SUNDAY ANOTHER PIECE OF ENERGY MAY MOVE NE ACROSS THE AREA BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ACROSS THE NORTH...A COLD FRONT MAY BEGIN TO EDGE INTO THE AREA BEHIND A NRN PLAINS SHORTWAVE. THIS COLD FRONT BECOMES BETTER ESTABLISHED EAST OF THE DIVIDE MONDAY AND TUESDAY WHILE THE LAST OF THE UPPER LOW LIFTS INTO IDAHO. AN ACTIVE SLY JET MAY PROVIDE SIGNIFICANT DYNAMICS ACROSS AT LEAST ACROSS WRN WYOMING AND PERHAPS CENTRAL WYOMING WHERE OVERRUNNING MAY OCCUR EARLY NEXT WEEK. WILL GENERALLY HIT MOST OF THE AREA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. NEW TROUGH BEGINS TO DIG INTO THE WEST ON WEDNESDAY AND APPROACH OF NEW JET STREAK AND AFTERNOON HEATING WILL LIKELY ALLOW MORE SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY ACROSS THE WEST AND NW. TEMPERATURES WILL STRUGGLE TO WARM UP IN THE MEDIUM RANGE...ESPECIALLY WITH NEW COLD FRONT DROPPING DOWN EAST OF THE DIVIDE EARLY IN THE WEEK. && .AVIATION... A STRONG SPRING TROUGH...AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE AREA TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE WEST THIS MORNING...SPREADING EAST AS THE DAY PROGRESSES. A STRONG COLD FRONT...WITH VERY STRONG NORTH WINDS BETWEEN 20 TO 30 KTS WILL PUSH QUICKLY SOUTH THROUGH THE BIG HORN BASIN...WIND RIVER BASIN AND NORTHERN JOHNSON COUNTY THIS MORNING...BUT PROBABLY BECOME HUNG UP FROM SOUTHEAST FREMONT COUNTY NORTHEAST INTO SOUTHERN JOHNSON COUNTY. MOIST AND UNSTABLE ATMOSPHERE WILL BE SOUTH OF THIS FRONT...ESPECIALLY OVER NATRONA COUNTY WHERE SOME STRONG THUNDERSTORMS COULD OCCUR TODAY. BY LATE AFTERNOON AND EVENING...STRONG UPSLOPE CONDITIONS WILL OCCUR ACROSS MOST OF THE AREA...EAST OF THE DIVIDE...WITH WIDESPREAD MVFR/IFR CONDITIONS EXPECTED WITH LOW CEILINGS AND VISIBILITIES. BEFORE THE UPSLOPE CONDITIONS BEGIN...EXPECT MORE SPORADIC AREAS OF MVFR/IFR CONDITIONS. PRECIPITATION WILL BE MAINLY RAIN IN VALLEY/BASINS...WITH A SLIGHT CHANCE FOR TURN OVER DURING THE EVENING IN THE HIGHER FOOTHILLS/WESTERN AREAS. WESTERN MOUNTAINS WILL TURN TO SNOW...AS THE COOLER AIR WORKS INTO THE SYSTEM. && .FIRE WEATHER... A STRONG SPRING STORM IS ON TRACK TO IMPACT MUCH OF THE CWA FOR THE NEXT COUPLE DAYS. A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE INTO WESTERN WYOMING THIS MORNING...AND WILL MOVE EAST INTO CENTRAL WYOMING BY THIS EVENING. EASTERN WYOMING WILL MAINTAIN AN UNSTABLE ENVIRONMENT THROUGH THIS EVENING...ALLOWING SOME THUNDERSTORM ACTIVITY TO BE POSSIBLE. ESPECIALLY ACROSS NATRONA COUNTY...SOME THUNDERSTORMS MAY BE STRONG WITH HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. MEANWHILE...AS THE LOW PRESSURE SETS UP TO THE SOUTHWEST OF WYOMING...WINDS WILL SHIFT TO THE EAST AND NORTHEAST ACROSS CENTRAL AND EASTERN WYOMING. THIS SCENARIO WILL ALLOW UPSLOPE PRECIPITATION TO OCCUR...WITH SNOW LEVELS FALLING TO AROUND 6500 FT BY THIS EVENING. WITH THESE LOWER SNOW LEVELS...SIGNIFICANT SNOWFALL HAS THE POTENTIAL TO OCCUR OVER THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS TONIGHT THROUGH THURSDAY AFTERNOON WITH 12 TO 15 INCHES OF SNOWFALL POSSIBLE...WITH SIGNIFICANT RAINFALL EXPECTED ELSEWHERE ACROSS CENTRAL AND EASTERN WYOMING. TEMPERATURES WILL BE COOLER ACROSS THE FORECAST AREA TODAY AND THURSDAY AS THE COLD FRONT AND COOLER TEMPERATURES ALOFT MOVE INTO THE AREA. HUMIDITIES ARE EXPECTED TO REMAIN ELEVATED FOR THE NEXT COUPLE OF DAYS UNDER THE INFLUENCE OF THIS SYSTEM. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON MDT TODAY THROUGH THURSDAY MORNING FOR WYZ009>011-020-022. WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR WYZ015. && SHORT TERM...BRANHAM LONG TERM...SKRBAC AVIATION...WM FIRE WEATHER...BRANHAM
Hazardous weather outlook, May 21, 8:48 AM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 848 AM MDT WED MAY 21 2008 WYZ001>020-022>030-221100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 848 AM MDT WED MAY 21 2008 ...FLOOD WATCH FOR JOHNSON AND NATRONA COUNTIES...INCLUDING EAST SLOPES OF THE BIGHORN MOUNTAINS FROM NOON TODAY THROUGH NOON THURSDAY... ...WINTER STORM WATCH FOR THE EAST SLOPES OF THE WIND RIVER MOUNTAINS FROM 6 PM THIS EVENING THROUGH 6 PM THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE STATE TODAY...BRINGING IN MUCH COOLER TEMPERATURES AS WELL AS SIGNIFICANT WIDESPREAD PRECIPITATION. A FEW THUNDERSTORMS ARE ALSO EXPECTED THROUGHOUT THE DAY. THE COLD FRONT WILL BE THROUGH MUCH OF WESTERN AND CENTRAL WYOMING BY NOON. THIS WILL LIMIT THE STRONG THUNDERSTORM THREAT TO SOUTHEAST JOHNSON AND EASTERN NATRONA COUNTIES...WHERE HEAVY RAIN... LARGE HAIL AND SEVERE WIND GUSTS UP TO 70 MPH ARE POSSIBLE LATE THIS MORNING AND THIS AFTERNOON. OTHERWISE...RAIN WILL DEVELOP OVER THE NORTH AND WEST THIS MORNING...BECOMING WIDESPREAD THROUGHOUT THE AFTERNOON. SOUTHEAST UPSLOPE FLOW WILL BRING SIGNIFICANT RAINFALL ACROSS JOHNSON AND NATRONA COUNTIES BEGINNING TODAY AND CONTINUING INTO THURSDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THESE AREAS BY THURSDAY. ADDITIONALLY...SNOW LEVELS ACROSS CENTRAL WYOMING WILL DECREASE TO AROUND 7000 FT THIS EVENING...ALLOWING UPSLOPE SNOWFALL TO DEVELOP OVER THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS. SNOWFALL WILL BE HEAVY AND WET THIS EVENING...WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THIS SNOWFALL WILL IMPACT SOUTH PASS AND TOGWOTEE PASS... POTENTIALLY MAKING TRAVEL HAZARDOUS DUE TO SLICK ROAD CONDITIONS AND LIMITED VISIBILITIES. MOTORISTS SHOULD CHECK CURRENT ROAD AND WEATHER CONDITIONS BEFORE VENTURING OVER THESE PASSES THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHEAST UPSLOPE FLOW WILL CONTINUE INTO THURSDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY BY THURSDAY EVENING. THIS RAINFALL ON DEEP SNOWPACK IN THE MOUNTAINS WILL INCREASE THE FLOODING THREAT FROM EXCESSIVE RUNOFF IN THE BIGHORN MOUNTAINS AND CASPER MOUNTAIN. THE RAIN WILL BEGIN TO DIMINISH THURSDAY. EASTERLY UPSLOPE FLOW IS EXPECTED TO CONTINUE OVER THE WIND RIVER MOUNTAINS AND BASIN. THIS WILL BRING THE POTENTIAL FOR SIGNIFICANT RAINFALL IN LOWER ELEVATIONS...WITH SNOW IN THE MOUNTAINS. TWELVE TO FIFTEEN INCHES OF SNOWFALL IS POSSIBLE IN THE EAST SLOPE OF THE WIND RIVER MOUNTAINS BY THURSDAY EVENING. SOUTH PASS AND TOGWOTEE PASS COULD REMAIN SNOWPACKED AND TREACHEROUS. THE PRECIPITATION IS EXPECTED TO DIMINISH THURSDAY AFTERNOON AND EVENING. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND RAINFALL AMOUNTS TODAY AND TONIGHT...AS WELL AS ANY HAIL SIZES AND WINDS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 21, 12:41 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1241 PM MDT WED MAY 21 2008 WYZ002-015>017-211930- ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 1241 PM MDT WED MAY 21 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES... AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BULL LAKE...OR 17 MILES NORTHWEST OF FORT WASHAKIE...MOVING NORTH AT 20 MPH. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL FREMONT AND WESTERN HOT SPRINGS COUNTIES... INCLUDING THE LOCATIONS OF U.S. HWY 287/26 MILE MARKER 90... CROWHEART...U.S. HWY 287/26 MILE MARKER 80 AND BURRIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4360 10939 4363 10905 4313 10901 4311 10926 TIME...MOT...LOC 1841Z 170DEG 17KT 4322 10914 SMITH
Special weather statement, May 21, 12:55 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1255 PM MDT WED MAY 21 2008 WYZ014-015-018-211930- LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- 1255 PM MDT WED MAY 21 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY... AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SOUTH PASS CITY...OR 22 MILES SOUTH OF LANDER...MOVING NORTH AT 20 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN FREMONT COUNTY...INCLUDING THE LOCATION OF SINKS CANYON STATE PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4280 10895 4277 10865 4243 10874 4245 10898 TIME...MOT...LOC 1855Z 187DEG 17KT 4253 10884 SMITH
Special weather statement, May 21, 1:16 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 116 PM MDT WED MAY 21 2008 WYZ002-016-212000- ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN- 116 PM MDT WED MAY 21 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES... AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF CROWHEART...OR 29 MILES NORTHWEST OF FORT WASHAKIE...MOVING NORTH AT 22 MPH. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN FREMONT AND WESTERN HOT SPRINGS COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4375 10935 4376 10901 4331 10903 4330 10928 TIME...MOT...LOC 1916Z 177DEG 19KT 4339 10916 SMITH
Special weather statement, May 21, 1:29 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 129 PM MDT WED MAY 21 2008 WYZ015-017-018-212000- LANDER FOOTHILLS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 129 PM MDT WED MAY 21 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY... AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SINKS CANYON STATE PARK...OR NEAR LANDER... MOVING NORTH AT 25 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF SINKS CANYON STATE PARK...U.S. HWY 287 MILE MARKER 80...LANDER... MILFORD...HWY JCT 287 AND 132 AND ETHETE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4310 10898 4311 10868 4272 10868 4271 10892 TIME...MOT...LOC 1929Z 177DEG 22KT 4281 10881 SMITH
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:15 PM MDT | Special Weather Statement | RIW | Teton | 45 min |
| May 20, 8:43 PM MDT | Severe Thunderstorm Warning | RIW | Sublette, Sweetwater | 47 min |
| May 20, 9:39 PM MDT | Special Weather Statement | RIW | Fremont | 66 min |
| May 20, 10:14 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 61 min |
| May 20, 10:57 PM MDT | Special Weather Statement | RIW | Washakie | 48 min |
| May 21, 12:41 PM MDT | Special Weather Statement | RIW | 49 min | |
| May 21, 12:55 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| May 21, 1:16 PM MDT | Special Weather Statement | RIW | 44 min | |
| May 21, 1:29 PM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| May 21, 2:45 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| May 21, 3:18 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 27 min |
| May 21, 3:39 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 51 min |
| May 21, 3:45 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 45 min |
| May 21, 3:51 PM MDT | Snow Advisory | RIW | Big Horn, Fremont, Johnson, Natrona, Park, Teton and 1 more | 32 hr |
| May 21, 3:51 PM MDT | Winter Storm Warning | RIW | Fremont, Hot Springs, Park, Sublette | 32 hr |
| May 21, 5:13 PM MDT | Areal Flood Warning | RIW | Johnson | 12 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.